# SDR 97ZZZX408

- Difficulty date: December 26, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N7925J
- Make and model: Bell 47G-5
- Aircraft serial: 25041
- Engine: Lyc VO435B1A
- System (JASC): 8540 · Reciprocating Engine Rear Section
- Part: Gear
- Part number: 76327
- Condition: Failed
- Location: Accsory Drive
- Stage of operation: AG
- Nature of condition: Y
- Precautionary procedure: A

## Discrepancy

DURING SPRAY RUN WHEN CROSSING THE FENCE, THE ENGINE BACKFIRED AND QUIT.  THE HELICOPTER TRAVELED APPROX 150 FEET IN THE AIR BEFORE THE SKIDS CONTACTED THE GROUND, SKIPPED 75 FEET AND STRUCK A SMALL HILL WHICH BROKE THE SKID AND THE TAIL BOOM AND TAIL ROTOR.  THE ACFT CAME TO REST FACING THE OPPOSITE DIRECTION.  TEAR DOWN INSP OF ENGINE REVEALED THAT THE ACCESSORY DRIVE GEAR HAD FAILED DUE TO SIX BOLTS SHEARED AND THREE DOWELS FELL OUT OF PLACE.  SUBMITTER STATES ONLY THE VO-435-B1A ENGINE HAS THIS GEAR ASSY, AND THIS ACCIDENT WOULD MAKE THE THIRD OCCURRENCE THAT HAD BEEN REPORTED TO THE FAA SINCE MARCH 1996.
